Topiramate-Induced Somnambulism in a Migraineur: A Probable Idiosyncratic Adverse Effect
St. John's Medical College Hospital, Bangalore, India
Somnambulism (sleepwalking) is a disorder of arousal that falls under “parasomnia” group and is more common in children. These phenomena occur as primary sleep events or secondary to systemic disease or can be drug induced. Medications that can cause sleepwalking include neuroleptics, hypnotics, lithium, amitriptyline, and β-blockers.1 This report presents an unusual adverse effect of topiramate on sleep in a patient with migraine.
Mathew T; Sarma GRK; Nadig R; Varghese R. Topiramate-induced somnambulism in a migraineur: a probable idiosyncratic adverse effect. J Clin Sleep Med 2012;8(2):197-198.
Please login to continue reading the full article
Subscribers to JCSM get full access to current and past issues of the JCSM.
Login to JCSM
Not a subscriber?
Join the American Academy of Sleep Medicine and receive a subscription to JCSM with your membership